MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE (12.5 X 0.88 X 90.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE (12.5 X 0.88 X 90.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 2108103000
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that the blade broke at the mount during a total hip arthroscopy procedure.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product was returned for evaluation.Investigation results indicate that the forces applied during use, coupled with the sudden impact of the blade against metal could have contributed to the breaking of the blade at the mount.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and result in tissue damage, loss of tactile control, and/or the ejection of blade fragments at a high velocity".The quality investigation is complete.

Brand Name
2108 SERIES SAGITTAL BLADE (12.5 X 0.88 X 90.5MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9175704
Report Number0001811755-2019-03209
Device Sequence Number14107098
Product Code GFA
UDI-Device Identifier04546540938770
UDI-Public04546540938770
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Catalogue Number2108103000
Device Lot Number18353017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1